Alert archive / North Dakota / Wind Chill Advisories in 2005
Wind Chill Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Dec 6, 2005, 4:32 AM CST for 13 counties in Minnesota; 17 counties in North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 4:32 AM CST (10:32 UTC)
- Expired
- Dec 6, 2005, 9:14 AM CST
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
All 30 counties
Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 19 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 061032 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 432 AM CST TUE DEC 6 2005 ...LOW WIND CHILL TEMPERATURES ARE EXPECTED THIS MORNING... .LOW TEMPERATURES AND MODEST NORTHWEST WINDS WILL PRODUCE COLD WEATHER ACROSS EASTERN NORTH DAKOTA AND PARTS OF WEST CENTRAL AND NORTHWEST MINNESOTA. MNZ001>004-007-022>024-027>032-040-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-061800- /O.NEW.KFGF.WC.Y.0001.051206T1032Z-051206T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 432 AM CST TUE DEC 6 2005 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. LOW TEMPERATURES AND NORTHWEST WINDS WILL PRODUCE WIND CHILL TEMPERATURES AROUND 25 BELOW ZERO THIS MORNING. IF YOU PLAN TO BE OUTDOORS THIS MORNING...WEAR A HAT...GLOVES AND SEVERAL LAYERS OF CLOTHING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ HOPPES
1 follow-up statement
000 WWUS43 KFGF 061514 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 914 AM CST TUE DEC 6 2005 MNZ001>004-007-022>024-027>032-040-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-061615- /O.CAN.KFGF.WC.Y.0001.000000T0000Z-051206T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 914 AM CST TUE DEC 6 2005 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE INCREASED TO ABOVE ZERO DEGREES WITH CHILL TEMPERATURES ALSO INCREASING. WIND CHILL TEMPERATURES WILL BE -10 TO -20 DEGREES THROUGH THE REMAINDER OF THE MORNING HOURS...BUT ABOVE ADVISORY CRITERIA. $$ TG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 4:11 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 6, 4:11 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
411 AM CST TUE DEC 6 2005
.CURRENT OBSERVATIONAL OVERVIEW...
09Z SURFACE ANALYSIS DEPICTED DEEP LAYERED CYCLONIC FLOW PERSISTING
OVER CWFA. TEMPERATURES ATTM IN THE LOW SINGLE DIGITS COUPLED WITH
SUSTAINED WINDS OF 10 MPH OR GREATER IS CREATING WIND CHILL INDICES
NEAR OR MEETING WIND CHILL ADVISORY CRITERIA. LATEST W/V VAPOR SHOT
SHOWED ELONGATED 500MB SHEAR AXIS SLOWLY DROPPING SOUTH ACROSS THE
NORTHERN PLAINS. ABOVE SCENARIO IS INDUCING BAND OF LIGHT SNOW OVER
MUCH OF CWFA WITH ENHANCED LARGE SCALE ASCENT...PER REVIEW OF KMVX
RADAR TRENDS.
.SHORT TERM...
CHANGES FINALLY ON THE WAY FOR CWFA AS DEEP LAYERED CYCLONIC FLOW
ERODES AS VERTICALLY STACKED LOW/SHEAR AXIS LIFT OUT OF NORTHERN
PLAINS AND GIVES WAY TO BUILDING HEIGHTS. FOR THIS MORNING CRITERIA
FOR WIND CHILL ADVISORY BEING ATTAINED ACROSS MOST OF CWFA EXCLUDING
NORTHWEST MINNESOTA WHERE LIGHT SNOW/CLOUDS HAVE KEPT TEMPERATURES
UP OVERNIGHT. THE ADVISORY WILL BE IN EFFECT UNTIL 18Z BEFORE ENOUGH
MERCURY ASCENT OCCURS TO RAISE VALUES ABOVE CRITERIA. EXPECT LIGHT
SNOW TO FALL ACROSS CWFA IN RESPONSE TO 500MB SHEAR AXIS TRANSVERSING
SOUTH ACROSS AREA. LIMITED MOISTURE SHOULD RESULT IN TOTAL SNOWFALL
AMOUNTS OF LESS THAN AN INCH. WILL LINGER FLURRIES/LIGHT SNOW TONIGHT
WITH MAIN EMPHASIS ON THE EVE HOURS. IMPROVEMENT ARRIVES WEDNESDAY
INTO FRIDAY WITH INCREASING INSOLATION/SOUTHWEST LOW LEVEL TRAJECTORY
INDUCING MODERATING TREND IN TEMPERATURES.
.LONG TERM...
NORTHWEST FLOW RE-AMPLIFIES THIS UPCOMING WEEKEND WITH RETURN TO
EMBEDDED SHORTWAVE ENERGY TRANSVERSING REGION RESULTING IN LOW POP
THREAT FOR LIGHT SNOW/FLURRIES. PROJECTED UPPER LEVEL FLOW REGIME
SUGGESTS MAIN BRUNT OF COLD AIR SHOULD STAY TO THE EAST OF AREA.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ006-NDZ007-
NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-NDZ026-NDZ027-NDZ028-
NDZ029-NDZ030-NDZ038-NDZ039-NDZ049-NDZ052-NDZ053-NDZ054.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ001-MNZ002-
MNZ003-MNZ004-MNZ007-MNZ022-MNZ023-MNZ024-MNZ027-MNZ028-
MNZ029-MNZ030-MNZ031-MNZ032-MNZ040.
&&
BERGHazardous weather outlook, Dec 5, 6:07 AM CST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CST MON DEC 5 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CST MON DEC 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BERG
Nearby
Wind Chill Advisories in North Dakota, 2005Wind Chill Advisories in Minnesota, 2005Every wind chill advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.